MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24692
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: event date was not reported and was approximated to (b)(6) 2020.
 
Event or Problem Description
It was reported that the balloon ruptured.A 3.5mm x 80mm x 150cm sterling sl balloon dilatation catheter was selected for a plain old balloon angioplasty (poba) procedure in the severely calcified below-the-knee (btk) vessel.During the procedure, the balloon ruptured when inflated to 4-6 atmospheres.The device was removed and the procedure was completed with another of the same device.No patient complications were reported, and the patient was in stable condition post-procedure.
 
Additional Manufacturer Narrative
B3 date of event: event date was not reported and was approximated to (b)(6)2020.Device evaluated by manufacturer:the device was returned for analysis.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.There was a circumferential tear 44mm from the proximal marker band and at the distal marker band.There was no marker band damage detected.Approximately 34mm of the balloon was detached and not returned.The balloon rupture was confirmed.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10505718
Report Number2134265-2020-12238
Device Sequence Number3033064
Product Code LIT
UDI-Device Identifier08714729782742
UDI-Public08714729782742
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model Number24692
Device Catalogue Number24692
Device Lot Number0025552407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1